Translator Disclaimer
December, 1947 On Optimum Tests of Composite Hypotheses with One Constraint
E. L. Lehmann
Ann. Math. Statist. 18(4): 473-494 (December, 1947). DOI: 10.1214/aoms/1177730340

Abstract

This paper is concerned with optimum tests of certain composite hypotheses. In section 2 various aspects of a theorem of Scheffe concerning type $B_1$ tests are discussed. It is pointed out that the theorem can be extended to cover uniformly most powerful tests against a one-sided set of alternatives. It is also shown that the method for determining explicitly the optimum test region may in certain cases be reduced to a simple formal procedure. These results are used in section 3 to obtain optimum tests for the composite hypothesis specifying the value of the circular serial correlation coefficient in a normal distribution. A surprising feature of this example is the fact that for the simple hypothesis obtained by specifying values for the nuisance parameters no test with the corresponding optimum properties exists. In section 4 the totality of similar regions is obtained for a large class of probability laws which admit a sufficient statistic. Some composite hypotheses concerning exponential and rectangular distributions are treated in section 5. It is proved that the likelihood ratio tests of these hypotheses have various optimum properties.

Citation

Download Citation

E. L. Lehmann. "On Optimum Tests of Composite Hypotheses with One Constraint." Ann. Math. Statist. 18 (4) 473 - 494, December, 1947. https://doi.org/10.1214/aoms/1177730340

Information

Published: December, 1947
First available in Project Euclid: 28 April 2007

zbMATH: 0029.15501
MathSciNet: MR24115
Digital Object Identifier: 10.1214/aoms/1177730340

Rights: Copyright © 1947 Institute of Mathematical Statistics

JOURNAL ARTICLE
22 PAGES


SHARE
Vol.18 • No. 4 • December, 1947
Back to Top